MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°/16°, ESG TURIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°/16°, ESG TURIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number WA22702S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.There are two related complaints that have been opened; (b)(6).Should additional relevant information become available, a supplemental report will be submitted.E1/establishment name: (b)(6) medical center.
 
Event or Problem Description
It was reported, the single-use endoscopic electrosurgical electrode had three loops severed in a row.This was an out of box failure that occurred during a therapeutic transurethral resection of bladder tumor procedure.None of the product fell into the patient and the procedure was completed.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and although we could not specify the root cause of the suggested event, it is likely the defect was caused by wear and tear, stress of repeated use, external factors, or handling.The event can be prevented and detected by following the instructions for use which state: "caution risk of injury to the patient contact between the hf-resection electrode and metal parts, such as other endoscopic equipment, implants or stents can result in sparkover between the hf-resection electrode and the metal part.Always keep a distance of at least 10 mm between the hf-resection electrode and metal parts." "caution risk of injury to the patient use extreme caution when using electrosurgery in close proximity to or in direct contact with any metal objects.Do not activate the hf-resection electrode while any portion of the hf-resection electrode tip is in contact with another metal object.This can cause uncontrolled heating of the hf-resection electrode and may result in damage and breakage to the hf-resection electrode tip.If excessive heating or physical forces cause damage to the hf-resection electrode tip, broken device fragments may remain in the body, possibly requiring additional surgery for removal." olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°/16°, ESG TURIS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18922326
Report Number9610773-2024-00752
Device Sequence Number7598689
Product Code FAS
UDI-Device Identifier14042761085325
UDI-Public14042761085325
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberWA22702S
Device Lot Number1000083955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown